Alert archive / North Carolina / Small Craft Advisories in 2017

Small Craft Advisory 13, NWS Newport/Morehead City, NC

January 25, 2017

NWS Newport/Morehead City, NC issued this small craft advisory at Jan 25, 2017, 6:51 AM EST. It took effect at Jan 26, 2017, 1:00 AM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2017, 6:51 AM EST (11:51 UTC)
In effect from
Jan 26, 2017, 1:00 AM EST
Expired
Jan 27, 2017, 10:00 AM EST
In force
33 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

809 
WHUS72 KMHX 251151
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
651 AM EST WED JAN 25 2017

...GALE FORCE WINDS POSSIBLE SOUTH OF OREGON INLET THURSDAY...

.SOUTHWEST WINDS WILL INCREASE TONIGHT AND THURSDAY AHEAD OF A 
COLD FRONT WITH GALES POSSIBLE SOUTH OF OREGON INLET DURING THE 
DAY THURSDAY. 

AMZ152-154-260000-
/O.CAN.KMHX.SC.Y.0011.000000T0000Z-170125T1200Z/
/O.CON.KMHX.GL.A.0001.170126T1200Z-170127T0000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
651 AM EST WED JAN 25 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

AMZ135-260000-
/O.NEW.KMHX.SC.Y.0013.170126T0200Z-170127T0400Z/
PAMLICO SOUND-
651 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 11 PM EST THURSDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-260000-
/O.NEW.KMHX.SC.Y.0013.170126T0200Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
651 AM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS
EVENING TO 4 AM EST FRIDAY.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-260000-
/O.CON.KMHX.GL.A.0001.170126T1200Z-170127T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
651 AM EST WED JAN 25 2017

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
8 follow-up statements
290 
WHUS72 KMHX 252000
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
300 PM EST WED JAN 25 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET THURSDAY...

.SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT THROUGH THURSDAY 
AHEAD OF A COLD FRONT WITH GALES LIKELY OVER THE OUTER WATERS 
SOUTH OF OREGON INLET. THE STRONG WINDS WILL DIMISH THROUGH 
THURSDAY EVENING.

AMZ152-154-156-158-261000-
/O.UPG.KMHX.GL.A.0001.170126T1200Z-170127T0000Z/
/O.NEW.KMHX.GL.W.0002.170126T1000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
300 PM EST WED JAN 25 2017

...GALE WARNING IN EFFECT FROM 5 AM TO 10 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 10 PM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...WEST SOUTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-261000-
/O.EXT.KMHX.SC.Y.0013.170126T1000Z-170127T0600Z/
PAMLICO SOUND-
300 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM THURSDAY TO 1 AM
EST FRIDAY...

* WINDS...WEST TO SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-261000-
/O.EXT.KMHX.SC.Y.0013.170126T0600Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
300 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM THURSDAY TO 4 AM
EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
104 
WHUS72 KMHX 260211
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
911 PM EST WED JAN 25 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET THURSDAY...

.SOUTHWEST TO WEST WINDS WILL INCREASE TONIGHT THROUGH THURSDAY
AHEAD OF A COLD FRONT WITH GALES LIKELY AND SEAS IN EXCESS OF 10
FEET OVER THE OUTER WATERS SOUTH OF OREGON INLET. THE STRONG 
WINDS WILL DIMINISH THROUGH THURSDAY EVENING.

AMZ152-154-156-158-260900-
/O.CON.KMHX.GL.W.0002.170126T1000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
911 PM EST WED JAN 25 2017

...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 10 PM EST
THURSDAY...

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-260900-
/O.CON.KMHX.SC.Y.0013.170126T1000Z-170127T0600Z/
PAMLICO SOUND-
911 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
1 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-260900-
/O.CON.KMHX.SC.Y.0013.170126T0600Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
911 PM EST WED JAN 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO
4 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS72 KMHX 260812
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
312 AM EST THU JAN 26 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET TODAY...

.GUSTY SOUTHWEST WINDS WILL CONTINUE OVER THE WATERS THIS MORNING
AHEAD OF A COLD FRONT. FREQUENT GUSTS AROUND 35 KNOTS ARE LIKELY 
OVER THE OUTER WATERS SOUTH OF OREGON INLET...WITH SEAS BUILDING 
TO 10 TO 13 FEET. WINDS WILL SHIFT TO WEST THIS AFTERNOON AND 
NORTHWEST THIS EVENING...THEN GRADUALLY DIMINISH TONIGHT. 

AMZ152-154-156-158-262100-
/O.CON.KMHX.GL.W.0002.170126T1000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
312 AM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...6 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-262100-
/O.CON.KMHX.SC.Y.0013.170126T1000Z-170127T0600Z/
PAMLICO SOUND-
312 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-262100-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
312 AM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
658 
WHUS72 KMHX 262115
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
415 PM EST THU JAN 26 2017

...GALE FORCE WINDS SOUTH OF OREGON INLET TODAY...

.FREQUENT GUSTS AROUND 35 KNOTS ARE LIKELY OVER THE OUTER WATERS 
SOUTH OF OREGON INLET...WITH SEAS RANGING FROM 8 TO 13 FEET. 
WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING...THEN GRADUALLY 
DIMINISH TONIGHT.

AMZ152-154-156-158-270300-
/O.CON.KMHX.GL.W.0002.000000T0000Z-170127T0300Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
415 PM EST THU JAN 26 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-270600-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0600Z/
PAMLICO SOUND-
415 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-270900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
415 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
801 
WHUS72 KMHX 270236
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
936 PM EST THU JAN 26 2017

...STRONG WINDS AND DANGEROUS SEAS TO BEGIN TO SLOWLY SUBSIDE LATE
TONIGHT AND EARLY FRIDAY...

.STRONG 20 TO 30 KNOT WESTERLY WINDS BEHIND A COLD FRONT WILL 
BEGIN TO DIMINISH TO 10 TO 20 KNOTS AFTER MIDNIGHT AND FRIDAY
ALLOWING 8 TO 13 FOOT SEAS THIS EVENING TO BEGIN SUBSIDE LATE 
TONIGHT REACHING 3 TO 5 FEET BY FRIDAY AFTERNOON. 

AMZ152-154-270900-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-170127T0300Z/
/O.EXB.KMHX.SC.Y.0013.000000T0000Z-170127T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH A FEW GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-270800-
/O.CAN.KMHX.GL.W.0002.000000T0000Z-170127T0300Z/
/O.EXB.KMHX.SC.Y.0013.000000T0000Z-170127T0800Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST
FRIDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ135-270600-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0600Z/
PAMLICO SOUND-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ150-270900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
936 PM EST THU JAN 26 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
519 
WHUS72 KMHX 270539
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1239 AM EST FRI JAN 27 2017

...WINDS AND SEAS WILL DIMINISH OVERNIGHT INTO FRIDAY...

.WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH TO 10 TO
20 KNOTS OVERNIGHT AND FRIDAY ALLOWING 6 TO 9 FOOT SEAS TO
GRADUALLY DROP BELOW 6 FEET LATER TONIGHT THROUGH FRIDAY MORNING. 

AMZ135-270645-
/O.CAN.KMHX.SC.Y.0013.000000T0000Z-170127T0600Z/
PAMLICO SOUND-
1239 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 25 KNOTS.

$$

AMZ150-271000-
/O.EXT.KMHX.SC.Y.0013.000000T0000Z-170127T1000Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1239 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

* WINDS...WEST 15 TO 25 KT.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ156-158-271000-
/O.EXT.KMHX.SC.Y.0013.000000T0000Z-170127T1000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1239 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ152-154-271500-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1239 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 25 KT.

* SEAS...7 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
019 
WHUS72 KMHX 271050
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
550 AM EST FRI JAN 27 2017

...SEAS WILL CONTINUE TO DIMINISH TODAY...

.WEST TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TODAY 
ALLOWING 6 TO 8 FOOT SEAS TO GRADUALLY DROP BELOW 6 FEET LATER 
THIS MORNING.

AMZ152-154-271500-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-170127T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
550 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
153 
WHUS72 KMHX 271503
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1003 AM EST FRI JAN 27 2017

...SEAS WILL CONTINUE TO DIMINISH TODAY...

.WEST TO NORTHWEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE TODAY 
WITH SEAS DROPPING TO 3 TO 5 FEET.

AMZ152-154-271615-
/O.EXP.KMHX.SC.Y.0013.000000T0000Z-170127T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1003 AM EST FRI JAN 27 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.

SEAS HAVE HAVE DIMINISHED BELOW 6 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:56 AM EST, 2 hours 55 minutes earlier.

Area forecast discussion, Jan 25, 3:56 AM EST, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
356 AM EST Wed Jan 25 2017

.SYNOPSIS...
High pressure extending over the area from the south this
morning will move East this afternoon and tonight as a cold
front approaches from the West. The front will move through the
area Thursday followed by broad high pressure gradually building
in from the west through the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 330 AM Wednesday...High and dry conditions today with a
nice warm-up this afternoon after a cool start. Surface ridge
axis extending over area from south will crest over area this
morning and then start moving east this afternoon. Sunny skies
will prevail with southwest winds and increasing low level
thicknesses supporting max temps into lower 70s southern inland
sections to around 60 northern OBX.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 330 AM Wednesday...WAA continues tonight with very mild
overnight lows in the 50s, 15-20 degrees above normal. High
clouds will increase and thicken overnight ahead of approaching
short wave trough with some lower clouds late. Breezy SW winds
will persist overnight, helping keep temps elevated. Latest
guidance keeps precip threat west of area until after 6 AM.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 3 am Wed...Latest run of both GFS and ECMWF show them in
very good agreement through the long term. Fast-moving cold will
sweep through Thursday morning. Time sections continue to show
precip will exit the coast in the early afternoon. Made no
change to likely PoPs in the morning. Dry and cool pattern sets
in for most of the remainder of the extended period with a large
upper trof over much of the eastern half of the nation, while
at the surface, a large surface low remains over southeast
Canada with a surface ridge axis to the south and west. High
temps will average in the upper 40s to lower 50s, with lows in
the lower to mid 30s. A cold front will pass through Sunday
night, but forecast soundings show little moisture to work with
so have not included any precip. The trof aloft will lift out
early next week with a zonal pattern setting up, and at the
surface the ridge will shift to the south. This will allow temps
to warm to the lower 50s Monday and mid 50s Tuesday.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
Short Term /Through 06Z Thursday/...
As of 1245 AM Wednesday...High confidence in VFR conditions
through the TAF period. Dry high pressure extending over area
from south will crest this morning and then move offshore this
afternoon with cold front approaching from the west. Thickening
and lowering cloudiness will hold off until beyond TAF period.
Light winds this morning will become SW and increase to around
10 KT this afternoon and evening.

Long Term /Thu through Sun/
As of 3 am Wed...Sub-VFR in numerous showers Thursday morning as
a cold front passes through. Front will move off the coast in
the afternoon with all precip ending by 18Z. VFR/dry through the
remainder of the period. Surface winds will be west 15-20 knots
Thursday, west 10-15 knots Friday through Sunday.

&&

.MARINE...
Short Term /Through Tonight/...
As of 330 AM Wednesday...Winds will continue to gust to 25 KT
with seas to 6 feet over outer portions of central waters next
few hours and have kept SCA in place there until 7 AM. Winds and
seas have diminished north and south of there and allowed SCA to
expire. Winds will become SW this afternoon and begin to
increase with tightening pressure gradient between high moving
offshore and cold front approaching from west. SCA conditions
likely southern and central waters tonight with seas building
back to 6-10 feet.

Long Term /Thu through Sun/
As of 3 am Wed...Models in close agreement through the period
with little change in the forecast. Fast-moving cold front will
pass through the marine area Thursday morning and will move off
the coast early in the afternoon. Winds increase further on
Thursday for the central and southern waters in vicinity of the
Gulf Stream due to good mixing of stronger winds aloft to the
surface due to the warm waters. Therefore gale force gusts are
likely for about 12 hours starting Thur morning and Gale Watch
posted.

For the remainder of the period, at the surface, a large
surface low will remain over southeast Canada with ridge axis to
the south and west. The resulting flow will be from the west to
northwest with breezy conditions in a rather tight pressure
gradient. Small craft conditions forecast through much of the
period, mainly on the coastal waters from Oregon Inlet to
Ocracoke.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from Thursday morning through Thursday evening for
     AMZ152-154-156-158.
     Small Craft Advisory until 7 AM EST this morning for AMZ152-
     154.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSA
Hazardous weather outlook, Jan 25, 4:07 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
407 AM EST WED JAN 25 2017

NCZ029-044>047-079>081-090>095-098-103-104-260915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
407 AM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:00 PM ESTGale WarningMHX31 hr

Nearby

Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.